Discussions By Condition: Endocrine conditions

Frustrated and Looking for Answers!...any suggestions???

Posted In: Endocrine conditions 2 Replies
  • Posted By: Anonymous
  • August 18, 2011
  • 09:10 PM

Ok, this is a very long story....but I'll try to keep it as short as possible. Here's the background:

GERD - severe and uncontrolled - diagnosed 2005
Grave's Disease - hyperthyroidism, and affected eyes - diagnosed 2010

Current Symptoms:
Extreme fatigue
- I could sleep all day if you let me

Muscle weakness
- I consistently exercise...and yet I don't feel like I'm getting anywhere

Unexplained weight gain, especially around abdomen
- with the Grave's disease last year, I lost a significant amount of weight, after treatment I returned to normal. In the past 6 months or so, I started to gain weight at a rate of 2-3 lbs/week. I am now 40lbs above where I have ever been in my life. I also have dark purple, large stretch marks, mostly on my hips. My diet has not changed, and I am actually exercising more

Hand and arm tremors
- I get a lot of shakiness in my hands and arms, especially when I exercise

Jittery, agitated feeling
- I just don't feel like myself anymore. I can't sleep at night...I have a hard time falling asleep and I keep waking up. I feel like my moods are on a roller coaster

There's lots more, but we'll start with that!

I just recently saw a new doctor who ordered a morning serum cortisol test. It came back as 573.8 (normal range is 138-635). What I want to know...is could these symptoms be from high cortisol? Should I ask for additional testing or is it not worth pursuing? Also, any other suggestions? I'm at a loss of where to go next, as I just don't feel like I'm actually getting anywhere anymore! Thanks everyone!

Reply Flag this Discussion

2 Replies:

  • You need to have a Cortisol test. You may problems with your Adrenal glands not working properly (which left untreated can become serious). A cortisol test is done to measure the level of the hormone cortisol in the blood. The cortisol level may show problems with the adrenal glands or pituitary gland. Cortisol is made by the adrenal glands http://img.webmd.com/dtmcms/live/webmd/consumer_assets/site_images/media/interface/camera.gif. Cortisol levels go up when the pituitary gland http://img.webmd.com/dtmcms/live/webmd/consumer_assets/site_images/media/interface/camera.gif releases another hormone called adrenocorticotropic hormone (ACTH).http://www.webmd.com/a-to-z-guides/cortisol-14668
    Appgal 3 Replies
    • November 2, 2011
    • 03:27 PM
    • 0
    Flag this Response
  • Have u had B12 serum checked? And, are u taking any stimulants?
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?